MAUDE Adverse Event Report: ARTHROCARE CORPORATION WIRED FOOT PEDAL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WIRED FOOT PEDAL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Unspecified Musculoskeletal problem (4535)
Date of Event 01/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, approximately six (6) months after an acl + meniscal root repair procedure performed on (b)(6) 2022, where one (1) wired foot pedal (b)(4) was used; a patient experienced several adverse events on different dates: on (b)(6) 2024 the patient had significant pain, reduced range of motion and inability to reach full flexion due to cyclops lesion, these affections were treated with physical therapy; however, there were not resolved.Furthermore, the patient presented significant swelling due to cyclops lesion, for which an mri was performed.Aside from the issues mentioned, on (b)(6) 2024, the patient had fixed flexion deformity with inability to rehab the deficit, therefore, an arthroscopy and debridement of cyclops lesion and notchplasty were performed on (b)(6) 2024.The patient outcome is resolved/recovered.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H10 h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
WIRED FOOT PEDAL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19312498
Report Number3006524618-2024-00178
Device Sequence Number7003855
Product Code GEI
UDI-Device Identifier00885556618417
UDI-Public00885556618417
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290007
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age22 YR
Patient SexFemale
Patient Weight68 KG